Skip to Main Content

Bulletin of the American Mathematical Society

The Bulletin publishes expository articles on contemporary mathematical research, written in a way that gives insight to mathematicians who may not be experts in the particular topic. The Bulletin also publishes reviews of selected books in mathematics and short articles in the Mathematical Perspectives section, both by invitation only.

ISSN 1088-9485 (online) ISSN 0273-0979 (print)

The 2020 MCQ for Bulletin of the American Mathematical Society is 0.84.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


Book Review

The AMS does not provide abstracts of book reviews. You may download the entire review from the links below.

MathSciNet review: 1567557
Full text of review: PDF   This review is available free of charge.
Book Information:

Author: Erik Vanmarcke
Title: Random fields: analysis and synthesis
Additional book information: MIT Press, Cambridge, Mass., 1983, xii + 382 pp., $45.00. ISBN 0-262-22026-1.

Author: M. I. Yadrenko
Title: Spectral theory of random fields
Additional book information: Optimization Software, Inc., New York, N.Y., 1983, iii + 259 pp., $24.00. ISBN 0-911575-00-6.

References [Enhancements On Off] (What's this?)

  • Robert J. Adler, The geometry of random fields, Wiley Series in Probability and Mathematical Statistics, John Wiley & Sons, Ltd., Chichester, 1981. MR 611857
  • Simeon M. Berman, Isotropic Gaussian processes on the Hilbert sphere, Ann. Probab. 8 (1980), no. 6, 1093–1106. MR 602383
  • Simeon M. Berman, Unboundedness of sample functions of stochastic processes with arbitrary parameter sets, with applications to linear and $l_{p}$-valued parameters, Osaka J. Math. 21 (1984), no. 1, 133–147. MR 736975
  • Jean Bretagnolle, Didier Dacunha-Castelle, and Jean-Louis Krivine, Lois stables et espaces $L^{p}$, Ann. Inst. H. Poincaré Sect. B (N.S.) 2 (1965/1966), 231–259 (French). MR 0203757
  • Jean Bretagnolle and Didier Dacunha-Castelle, Le déterminisme des fonctions laplaciennes sur certains espaces de suites, Ann. Inst. H. Poincaré Sect. B (N.S.) 5 (1969), 1–12 (French, with English summary). MR 0260008
  • Harald Cramér and M. R. Leadbetter, Stationary and related stochastic processes. Sample function properties and their applications, John Wiley & Sons, Inc., New York-London-Sydney, 1967. MR 0217860
  • R. M. Dudley, The sizes of compact subsets of Hilbert space and continuity of Gaussian processes, J. Functional Analysis 1 (1967), 290–330. MR 0220340, DOI 10.1016/0022-1236(67)90017-1
  • Paul Lévy, Processus stochastiques et mouvement brownien, Gauthier-Villars & Cie, Paris, 1965 (French). Suivi d’une note de M. Loève; Deuxième édition revue et augmentée. MR 0190953
  • H. P. McKean Jr., Brownian motion with a several-dimensional time, Teor. Verojatnost. i Primenen. 8 (1963), 357–378. MR 0157407
  • Loren D. Pitt, A Markov property for Gaussian processes with a multidimensional parameter, Arch. Rational Mech. Anal. 43 (1971), 367–391. MR 336798, DOI 10.1007/BF00252003
  • S. O. Rice, Mathematical analysis of random noise, Bell System Tech. J. 24 (1945), 46–156. MR 11918, DOI 10.1002/j.1538-7305.1945.tb00453.x
  • I. J. Schoenberg, Metric spaces and completely monotone functions, Ann. of Math. (2) 39 (1938), no. 4, 811–841. MR 1503439, DOI 10.2307/1968466
  • I. J. Schoenberg, Positive definite functions on spheres, Duke Math. J. 9 (1942), 96–108. MR 5922
  • Michel Weber, Une méthode élémentaire pour l’étude de la régularité d’une large classe de fonctions aléatoires, C. R. Acad. Sci. Paris Sér. I Math. 292 (1981), no. 12, 599–602 (French, with English summary). MR 615458

  • Review Information:

    Reviewer: Simeon M. Berman
    Journal: Bull. Amer. Math. Soc. 13 (1985), 57-62